Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 20, 2012, 1:46 PM CDT for 6 parishes in Louisiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 20, 2012, 5:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:45 PM CDT | FLASH FLOOD | Harahan, LA | NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN RIVER RIDGE AND HARAHAN. |
| Jul 20, 3:45 PM CDT | FLASH FLOOD | Metairie, LA | NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN METAIRIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WGUS54 KLIX 201846
FFWLIX
LAC005-051-057-089-093-095-202015-
/O.NEW.KLIX.FF.W.0039.120720T1846Z-120720T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...
NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 315 PM CDT
* AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF LAPLACE TO LAPLACE TO GRAMERCY TO 6 MILES
SOUTHEAST OF SORRENTO...MOVING SOUTH AT 10 MPH.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
EDGARD BY 155 PM CDT...
CONVENT BY 215 PM CDT...
NORCO BY 220 PM CDT...
HAHNVILLE BY 225 PM CDT...
NEW SARPY AND HAHNVILLE BY 230 PM CDT...
NEW SARPY BY 235 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2988 9067 2982 9077 3024 9092 3012 9070
3014 9054 3020 9042 3014 9042 3007 9038
3002 9013 2947 9045
$$
24/RR2 follow-up statements
239
WGUS54 KLIX 202004
FFWLIX
LAC005-051-057-089-093-095-202145-
/O.EXT.KLIX.FF.W.0039.000000T0000Z-120720T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...
NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 445 PM CDT
* AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTHEAST OF DES ALLEMANDS TO BOUTTE TO KENNER...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF AVONDALE TO 7 MILES SOUTHEAST
OF HAHNVILLE TO KENNER...MOVING SOUTHWEST AT 15 MPH.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
DESTREHAN...DES ALLEMANDS AND BOUTTE BY 325 PM CDT...
LAPLACE...NORCO AND NEW SARPY BY 335 PM CDT...
HAHNVILLE BY 345 PM CDT...
RESERVE BY 350 PM CDT...
GARYVILLE AND EDGARD BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
&&
LAT...LON 2988 9067 2982 9077 3024 9092 3012 9070
3014 9054 3020 9042 3014 9042 3007 9038
3002 9013 2947 9045
$$
24/RR985
WGUS54 KLIX 202143
FFWLIX
LAC005-051-057-089-093-095-202245-
/O.EXT.KLIX.FF.W.0039.000000T0000Z-120720T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 PM CDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...
NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 545 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LOCKPORT TO 8 MILES WEST OF MATHEWS TO MATHEWS...OR ALONG A LINE
EXTENDING FROM HOUMA TO 15 MILES NORTHEAST OF HOUMA...MOVING SOUTHWEST
AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
&&
LAT...LON 2988 9067 2982 9077 3024 9092 3012 9070
3014 9054 3020 9042 3014 9042 3007 9038
3002 9013 2947 9045
$$
13/MHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 8:57 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 20, 8:57 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 AM CDT FRI JUL 20 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS YET
ANOTHER MOIST AND UNSTABLE PROFILE...NOT SHOCKING FOR LOUISIANA IN
MID JULY. PW VALUES A BIT LOWER THAN YESTERDAY MORNING AT 2.1
INCHES...BUT STILL SLIGHTLY ABOVE NORMAL. THE MAIN THREAT TODAY
AGAIN WILL BE LOCALLY HEAVY RAINFALL ON THE ORDER OF 2-4 INCHES
POSSIBLE WITH SOME LOCALLY HEAVY AMOUNTS WHERE TRAINING OCCURS.
SOME OF THE STORMS THIS MORNING...ESPECIALLY IN THE COASTAL
WATERS...HAVE SHOWN LITTLE IN THE WAY OF MOVEMENT. HAIL IS NOT
LIKELY TO BE A BIG CONCERN AS WET BULB ZERO HEIGHTS ARE NEAR 14K
FEET AND THE FREEZING LEVEL IS ABOVE 15K FEET.
RUNNING THE SOUNDING NUMBERS THROUGH THE LOCAL CHAP INDEX SHOWS
AGAIN THAT THE PRIMARY CONCERN WILL BE LOCALLY HEAVY RAINFALL. IT
IS SHOWING 3 INCHES OF RAINFALL POSSIBLE AT A POINT IN THE WARNING
AREA WITH THE POTENTIAL OF 4-6 INCHES. AS FAR AS WINDS...IT SHOWS
A FORECAST CONVECTIVE GUST OF AROUND 40 MPH.
WINDS ARE OUT OF THE WEST AT THE SURFACE AND OUT OF THE EAST ALOFT.
98/SO
&&
.PREV DISCUSSION... /ISSUED 351 AM CDT FRI JUL 20 2012/
SYNOPSIS...MID LVL RIDGE REMAINS IN PLACE CNTRD OVER THE
CONTINENTAL DIVIDE WHILE THE TROUGH AXIS STRETCHES FROM THE ERN GRT
LAKES TO THE SSW THROUGH THE TN VALLEY AND INTO THE N-CNTRL GULF. AT
THE SFC WEAK LOW PRESSURE OVER THE TN/OH VALLEY AND DELMARVA REGION
IS PINCHED IN FROM THE NORTH AND SOUTH BY BROAD HIGH PRESSURE OVER
THE GRT LAKES AND GULF COAST REGION. ANOTHER OVERNIGHT MCS IS
WORKING SOUTH THROUGH TN.
SHORT TERM...OVERNIGHT IT WAS FAIRLY QUIET. ALL CONVECTION
BASICALLY ENDED DURING THE EVNG HRS BUT AS HAS BEEN THE CASE MARINE
ACTIVITY BEGAN TO PICK UP AROUND 8Z.
TODAY AND TOMORROW...OVERALL PERSISTENCE MAY NOT BE A BAD FORECAST.
THE TROUGH AXIS/WEAKNESS ALOFT WILL REMAIN IN PLACE THROUGH SAT EVNG
WHILE THE RIDGE WILL ONLY PUSH SLIGHTLY TO THE EAST TWRDS THE CNTRL
PLAINS. THIS WILL CONTINUE TO ALLOW ANY IMPULSE TO WORK SOUTH FROM
THE OH/TN VALLEY AND INTO OUR REGION. MOISTURE IS NOT AN ISSUE AS
PWS WILL REMAIN AROUND 2.1-2.35(WHICH SURPRISINGLY IS ONLY 110-125%
OF NORMAL) AND H85 THETA E VALUES WILL BE ANYWHERE FROM 335-345K. K
INDEX VALUES WILL ALSO APPROACH THE UPPER 30S TO LOWER 40S. THIS
WILL COMBINE WITH WEAK SRLY/SWRLY UL JET ACROSS THE GULF WHICH WILL
HELP TO EVACUATE THE MASS ALOFT OVER THE CWA. ALL OF THIS WILL LEAD
TO VERY EFFICIENT STORMS WITH IMPRESSIVE RAINFALL RATES. AN
ADDITIONAL 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLY
APPROACHING 5-8 INCHES ARE POSSIBLE. AS FOR THE FLASH FLOOD
WATCH...WILL OPT TO NOT MAKE ANY ADJUSTMENTS AT THIS TIME. THE
CURRENT WATCH AREA LOOKS GOOD AS THIS IS WHERE THE HEAVIEST RAIN HAS
FALLEN OVER THE LAST FEW DAYS. LATEST FLASH FLOOD GUIDANCE INDICATES
THAT AREAS JUST TO THE WEST OF THE WATCH CAN HANDLE A GOOD BIT MORE
RAIN THAN AREAS SUCH AS ST CHARLES PARISH AND ST TAMMANY PARISH
WHICH FLASH FLOOD GUI SUGGEST CAN ONLY HANDLE 2-2.5 INCHES OF RAIN
IN 6 HRS WHICH HAPPENED AS FAST AS 45 MINS YESTERDAY. THE WATCH MAY
NEED TO BE EXTENDED IN TIME AND AREA IF HEAVY RAIN CAN HAVE MORE OF
AN IMPACT ON AREAS WEST OF 55 TODAY. EXPECT A SIMILAR STORY ON
SATURDAY AS NUMEROUS TO WIDESPREAD SHRA/TSRA SHOULD DEVELOP FROM
MORNING THROUGH EARLY EVNG. /CAB/
LONG TERM...MEDIUM RANGE MDLS ARE IN FAIRLY GOOD AGREEMENT THROUGH
NEXT WEEK. BOTH THE GFS AND ECMWF SHOW THE RIDGE BUILDING TO THE SE
AND BECOMING THE DOMINANT FEATURE OVER THE SERN CONUS THROUGH MUCH
OF THE WORK WEEK. WITH THAT WILL STICK WITH LATEST MEX GUI FOR THE
MOST PART AS WE MOVE INTO A MORE TYPICAL SUMMER TYPE REGIME...HOT
WITH DIURNAL CONVECTION.
BY SUN NIGHT THE WEAKNESS ALOFT WILL BEGIN TO BE REPLACED AS THE
RIDGE OVER THE CNTRL PLAINS WORKS SE AND THE SUBTROPICAL RIDGE OVER
THE ATLANTIC RETROGRADES TWRDS THE SERN ATLANTIC COAST. BY TUE THE
RIDGE SHOULD BE WELL ESTABLISHED FROM THE MID MS VALLEY INTO THE
ATLANTIC OVER THE BAHAMAS. THE RIDGE WILL THEN DOMINATE THE SERN
CONUS AND MUCH OF THE GULF THROUGH THE REMAINDER OF THE WEEK. THIS
WILL BRING THE AREA INTO MORE OF A TYPICAL SUMMER TIME PATTERN. LL
TEMPS WILL REMAIN FAIRLY SIMILAR WITH H85 TEMPS AROUND 19-20C
LEADING TO AFTN HIGHS IN THE LOWER TO MID 90S. THE ONLY THING THAT
WILL HELP COOL THINGS OFF WILL BE AFTN CONVECTION ASSOCIATED WITH
DAYTIME HEATING AND/OR SEABREEZE/LAKEBREEZE INTERACTION. AS FOR THE
TROPICS...NOTHING TO TALK ABOUT AT THIS MOMENT. /CAB/
AVIATION...
SOME LOW CEILINGS AND PATCHY FOG WILL CONTINUE TO AFFECT
KHDC...KBTR...AND KMCB THROUGH AROUND 12-13Z BEFORE CLEARING.
EXPECT TO SEE VFR CONDITIONS TAKE HOLD AFTER 14Z AT ALL
TERMINALS...WITH A SCATTERED TO BROKEN CU FIELD RUNNING BETWEEN 3000
AND 4000 FEET. BY 18Z...ANOTHER ROUND OF CONVECTION WILL ONCE AGAIN
BEGIN IMPACTING THE TERMINALS. EXPECT CONVECTION TO INITIALLY BEGIN
AT KGPT AND KASD...AND THEN SPREAD SOUTH AND WEST TO IMPACT THE
REMAINING TERMINALS THROUGH 00Z. THIS CONVECTION WILL PRODUCE
PERIODS OF MVFR AND IFR RESTRICTIONS DUE TO THE HEAVY RAINFALL
EXPECTED. AFTER 00Z...CONVECTIVE ACTIVITY WILL GREATLY
DIMINISH...WITH A RETURN TO PREVAILING VFR CONDITIONS EXPECTED. 32
MARINE...
A BROAD RIDGE EXTENDING ACROSS THE EASTERN GULF OF MEXICO AND INTO
THE COASTAL WATERS...WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK.
THIS WILL ALLOW FOR A GENERAL SOUTHERLY FLOW TO CONTINUE THROUGH THE
PERIOD. SEAS WILL ALSO GENERALLY REMAIN AROUND 2 FEET OR LESS.
HOWEVER...FOR TODAY AND TONIGHT...WINDS WILL BE IN THE 10 TO 15 KNOT
RANGE AND SEAS WILL INCREASE TO AROUND 3 FEET...AS A WEAK TROUGH
AXIS ALONG THE CENTRAL GULF COAST PRODUCES AN INCREASED PRESSURE
GRADIENT ACROSS THE MARINE ZONES. WINDS WILL ALSO BE MORE
SOUTHWESTERLY AND WESTERLY DURING THIS PERIOD. THE WINDS WILL BEGIN
TO EASE BY TOMORROW...AS THE TROUGH ALONG THE GULF COAST WEAKENS. 32
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 72 89 71 / 70 40 50 30
BTR 92 75 92 74 / 70 40 60 30
ASD 89 75 89 73 / 90 40 60 40
MSY 89 76 90 75 / 90 40 60 40
GPT 87 76 88 76 / 90 40 60 40
PQL 89 74 89 74 / 80 50 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...AND WALTHALL.
GM...NONE.
&&Hazardous weather outlook, Jul 20, 1:44 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 144 PM CDT FRI JUL 20 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211845- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 144 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND INTO THE EVENING. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS AND FREQUENT LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY EAST OF INTERSTATE 55. THIS INCLUDES THE COASTAL MISSISSIPPI COUNTIES AND THE NEW ORLEANS METRO AREA. FOR MORE INFORMATION ON FLASH FLOOD POTENTIAL PLEASE REFER TO THE FLASH FLOOD WATCH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BOTH IN TIME AND AREA THIS WEEKEND. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE SUNDAY AND INTO NEXT WEEK. A FEW STORMS DURING THE PERIOD COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY FLOODING AND RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. YOU CAN FOLLOW OUR OFFICE AND PASS ON INFORMATION VIA FACEBOOK AND TWITTER.
In the hours before
Special weather statement, Jul 20, 10:30 AM CDT, 3 hours 16 minutes before
LAZ061>064-201630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI JUL 20 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH... AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS MOVING SOUTH AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ORLEANS...GRETNA...TERRYTOWN...BRIDGE CITY... TIMBERLANE...HARVEY...WESTWEGO...MARRERO...BELLE CHASSE...AVONDALE... JEAN LAFITTE AND BARATARIA THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. THESE STORMS ARE ALSO PRODUCING FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 95/DM
Special weather statement, Jul 20, 11:18 AM CDT, 2 hours 28 minutes before
LAZ059>061-063-067-201715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1118 AM CDT FRI JUL 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH... UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH... AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM AVONDALE TO HARVEY...MOVING SOUTHWEST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... JEAN LAFITTE BY 1135 AM... BARATARIA BY 1140 AM... LAFITTE BY 1145 AM... LAROSE AND 8 MILES NORTH OF CUT OFF BY 1215 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Jul 20, 11:46 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1146 AM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
07/20/2012 ORLEANS LA PUBLIC
TWITTER REPORTS INDICATING TULANE AVE HAS WATER OVER THE
ROAD. SOME WATER ENTERING GROUND FLOOR OF TULANE
HOSPITAL. WASHINGTON AVE AND 4TH STEET INUNDATED. PICTURE
OF ST ANTHONY ST INUNDATED. LOYOLA AVE ONRAMP TO
PONTCHARTRAIN EXPRESSWAY UNDER WATER.
&&
24/RRLocal storm report, Jul 20, 12:11 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
07/20/2012 ORLEANS LA BROADCAST MEDIA
STREET FLOODING IN GERT TOWN AROUND EUPHROSINE ST AND S.
JEFFERSON DAVIS PARKWAY.
&&
24/RRSpecial weather statement, Jul 20, 12:25 PM CDT, 1 hour 21 minutes before
LAZ059-065>068-201830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1225 PM CDT FRI JUL 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING UPPER TERREBONNE PARISH...UPPER LAFOURCHE PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...LOWER TERREBONNE PARISH... AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF HAHNVILLE TO LAROSE TO GALLIANO...MOVING SOUTHWEST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GALLIANO...RACELAND...MATHEWS AND LOCKPORT BY 1235 PM... GOLDEN MEADOW BY 1240 PM... MONTEGUT BY 1255 PM... CHAUVIN BY 100 PM... BAYOU CANE...GRAY AND HOUMA BY 110 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Jul 20, 1:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM FLASH FLOOD HOUMA 29.58N 90.71W
07/20/2012 TERREBONNE LA EMERGENCY MNGR
SIGNIFICANT STREET FLOODING IN THE HOUMA AREA.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:48 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Pointe Coupee, West Feliciana | 117 min |
| Jul 20, 7:11 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jul 20, 7:19 AM CDT | Special Marine Warning | LIX | 26 min | |
| Jul 20, 7:51 AM CDT | Special Marine Warning | LIX | 24 min | |
| Jul 20, 7:54 AM CDT | Special Marine Warning | LIX | 36 min | |
| Jul 20, 10:53 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 52 min |
| Jul 20, 11:28 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Jul 20, 12:22 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 113 min |
| Jul 20, 12:56 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 94 min |
| Jul 20, 1:08 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 20, 1:24 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 36 min |
| Jul 20, 2:15 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 60 min |
| Jul 20, 2:19 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James, Terrebonne | 116 min |
| Jul 20, 2:35 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jul 20, 2:42 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 16 min |
| Jul 20, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 38 min |
| Jul 20, 2:56 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 64 min |
| Jul 20, 3:24 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 111 min |
| Jul 20, 3:28 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jul 20, 3:47 PM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 3 hr |
| Jul 20, 4:02 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 2 hr |
| Jul 20, 5:04 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 116 min |
| Jul 20, 5:16 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, Tangipahoa | 119 min |
| Jul 20, 5:46 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.